MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CUP POSITIONER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. CUP POSITIONER; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cat# 00-8751-010-36 lot# 65377036 continuum longevity neutral liner, ii 36 x 52 cat# 00-6250-065-30 lot # j7593913 bone screw 6.5x30 selftap cat# 574101030 lot# 3121808 avenir cmpl ha std nc size 3 cat# 00-8775-036-01 lot# 3171528 biolox delta fem head, 36mm, -3.5mm cat# 00875705202 lot# 6613801552mm o.D.Size ii porous uncemented with multiholes multiple mdr reports were filed for this event, please see associated report: 0001822565-2024-00044 customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the cup inserter was screwed into the cup but would not release or unscrew from the cup.The cup got stuck in the femur and had to be pried off the inserter with a curette and pliers.The cup was removed from the inserter.There was no damage noted to the cup, so it was implanted.The inserter needed to be replaced.It was reported that surgical technique was utilized.There was no patient impact or injury.There were also no surgical complications, and no foreign body retained.No additional information.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following section was corrected: lot number.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.No product was returned; however, pictures were provided and reviewed.An examination of the provided pictures identified that the cup positioner was covered in bio-debris and detached from the shell.The pictures did not capture the threads enough for further review.Pictures were not provided of the shell.No further evaluation can be made.Medical records were not provided.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.The reported issue cannot be confirmed, and a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
Additional information received.It was reported that the threads were not an issue.The inner spring was allowing the cup to seat back too far.No additional information was available.

Brand Name
CUP POSITIONER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18467236
Report Number0001822565-2024-00042
Device Sequence Number20602852
Product Code LXH
UDI-Device Identifier00889024120136
UDI-Public(01)00889024120136(11)140307(10)62641799
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00626001800
Device Lot Number62641799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/08/2024
03/26/2024
04/08/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/11/2024
04/01/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale